Alert archive / Florida / Tornado Warnings in 2017
Tornado Warning 78, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 10, 2017, 7:36 PM EDT for Flagler County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2017, 7:36 PM EDT (23:36 UTC)
- Expired
- Sep 10, 2017, 8:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 128 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 12:02 PM EDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
119
WFUS52 KJAX 102336
TORJAX
FLC035-110000-
/O.NEW.KJAX.TO.W.0078.170910T2336Z-170911T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
736 PM EDT SUN SEP 10 2017
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Southeastern Flagler County in northeastern Florida...
* Until 800 PM EDT
* At 735 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bunnell, moving west at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bunnell around 740 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2933 8140 2947 8138 2944 8116 2937 8116
TIME...MOT...LOC 2335Z 093DEG 33KT 2941 8120
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
ZIBURA1 follow-up statement
134
WWUS52 KJAX 102355
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
755 PM EDT SUN SEP 10 2017
FLC035-110005-
/O.EXP.KJAX.TO.W.0078.000000T0000Z-170911T0000Z/
Flagler FL-
755 PM EDT SUN SEP 10 2017
...THE TORNADO WARNING FOR SOUTHEASTERN FLAGLER COUNTY WILL EXPIRE AT
800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until midnight EDT for northeastern
Florida.
LAT...LON 2933 8140 2947 8138 2944 8116 2937 8116
TIME...MOT...LOC 2355Z 089DEG 22KT 2941 8131
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 10, 2:41 PM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 10, 2:41 PM EDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
241 PM EDT Sun Sep 10 2017
.SHORT TERM...This afternoon-Monday night...Irma rainbands are
beginning to enter the area and with them, the tornado threat will
continue to increase from south to north through tonight. Expect
conditions across northeastern Florida and southeastern Georgia to
deteriorate further tonight as Irma moves north over the western
part of the Florida peninsula with winds increasing and heavy
rainfall across the entire area. See the Hurricane Local Statement
for more details about the Irma forecast and impacts.
Conditions won't begin to improve behind Irma until at least
Monday afternoon. Rainfall will quickly drop off Monday night as
dry air moves in on the back side of the storm. However, flooding
impacts are likely to continue even after the rain ends. Only
minor forecast updates this afternoon in the short term with all
eyes on Irma.
.LONG TERM...Tuesday-Sunday...Irma is expected to be to the
northwest Tuesday, with weak high pressure building over the
forecast area. Expecting a primarily dry day for Tuesday with
subsidence under the ridge. A moist south to southwesterly flow
is expected for Wednesday with showers and storms developing with
diurnal heating. This pattern will continue into Thursday. A great
deal of uncertainty in the forecast late in the week into the
weekend. The extended range models are looping Hurricane Jose
around this week, such that it is located to the East of the
region over the upcoming weekend. The location of this system
would have a significant impact on the overall pattern over the
region, even if it stays well East. At this time the forecast will
reflect the potential of this system to be to the East. The
forecast for next weekend will then be refined this week as the
track of Jose can better be determined.
&&
.AVIATION...Conditions will continue to deteriorate this evening.
Rain bands will continue producing restrictions, with wind speeds
increasing. Winds will remain strong throughout this 18z TAF
period due to hurricane Irma.
&&
.MARINE...Conditions will continue to deteriorate through
Monday as Hurricane Irma is forecast to track over the western
Florida peninsula. A Hurricane Warning is in effect for the NE FL
waters and a Hurricane Watch and Tropical Storm Warning are in
effect for the SE GA waters.
Effects from Irma will begin to subside late Monday, but seas
aren't likely to drop below 7 ft until late Tuesday in the
nearshore waters and Wednesday across the offshore waters. Behind
Irma, winds will turn to out of the south Monday night and slowly
decrease through Tuesday. Winds and seas look relatively benign
Wednesday and Thursday, but focus will then shift to the track of
Hurricane Jose, which could impact the waters, even from afar,
later this week and next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 77 63 84 / 100 100 40 10
SSI 75 82 71 86 / 100 100 30 10
JAX 75 81 69 88 / 100 100 20 10
SGJ 76 84 72 88 / 100 100 20 10
GNV 72 79 69 87 / 100 100 20 10
OCF 74 80 70 88 / 100 100 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through Monday evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
Hurricane Warning for Atkinson-Clinch-Echols.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Hurricane Watch for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Hurricane Warning for Coastal waters from Fernandina Beach to
St. Augustine FL out 20 NM-Coastal waters from St.
Augustine to Flagler Beach FL out 20 NM-Waters from
Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
&&
Struble//McGinnisHazardous weather outlook, Sep 10, 6:09 AM EDT, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 609 AM EDT Sun Sep 10 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-101800- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 609 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. Please refer to the Hurricane Local Statement for information regarding the approach of major Hurricane Irma. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Sep 10, 5:59 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TROPICAL STORM 2 N MAYPORT 30.42N 81.41W
09/10/2017 AMZ452 FL MESONET
MESONET STATION MEASURED SUSTAINED WIND OF
45 MPH FROM THE NE WITH A GUST OF 54 MPH.
&&
NMLocal storm report, Sep 10, 6:18 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TROPICAL STORM 1 NNE JEKYLL ISLAND 31.05N 81.41W
09/10/2017 GLYNN GA MESONET
MESONET STATION MEASURED SUSTAINED WIND OF
36 MPH FROM THE NE WITH A WIND GUST OF 51
MPH.
&&
NMLocal storm report, Sep 10, 6:23 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST 1 NNE SAINT AUGUSTINE B 29.86N 81.26W
09/10/2017 M59 MPH AMZ454 FL C-MAN STATION
C-MAN STATION MEASURED A SUSTAINED WIND OF
49 FROM THE NE WITH A GUST OF 59 MPH.
&&
NMLocal storm report, Sep 10, 6:41 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
641 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TROPICAL STORM 1 NNE FLAGLER BEACH 29.48N 81.13W
09/10/2017 FLAGLER FL TRAINED SPOTTER
STORM SPOTTER WITH FIXED ANEMOMETER MEASURED A WIND GUST
OF 50 MPH.
&&
NMCGINNLocal storm report, Sep 10, 6:44 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TROPICAL STORM KEYSTONE HEIGHTS 29.78N 82.03W
09/10/2017 CLAY FL PUBLIC
PRIVATE WEATHER STATION AT 18 FEET ABOVE GROUND LEVEL
MEASURED WIND GUST OF 52 MPH.
&&
NMCGINNLocal storm report, Sep 10, 7:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
732 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TROPICAL STORM 1 NNE JEKYLL ISLAND 31.05N 81.41W
09/10/2017 GLYNN GA MESONET
MESONET MEASURED SUSTAINED WIND OF 40 MPH
FROM THE ENE WITH A GUST OF 54 MPH.
&&
NMThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:25 PM EDT | River Flood Warning | JAX | Clay | 5 days |
| Sep 9, 9:27 PM EDT | River Flood Warning | JAX | Baker, Nassau | 16 days |
| Sep 9, 9:39 PM EDT | River Flood Warning | JAX | Alachua, Columbia, Gilchrist | 32 days |
| Sep 9, 9:42 PM EDT | River Flood Warning | JAX | Clay | 5 days |
| Sep 10, 5:10 AM EDT | Special Marine Warning | JAX | 65 min | |
| Sep 10, 6:18 AM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Duval, Saint Johns | 6 hr |
| Sep 10, 8:14 AM EDT | Areal Flood Warning | JAX | Clay, Putnam | 3 hr |
| Sep 10, 9:11 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Columbia, Gilchrist, Union | 3 hr |
| Sep 10, 9:59 AM EDT | River Flood Warning | JAX | Columbia, Hamilton, Suwannee | 3 days |
| Sep 10, 9:59 AM EDT | River Flood Warning | JAX | Hamilton, Suwannee | 5 days |
| Sep 10, 10:12 AM EDT | Areal Flood Warning | JAX | Alachua, Flagler, Marion, Putnam | 3 hr |
| Sep 10, 11:57 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 12:05 PM EDT | Special Marine Warning | JAX | 25 min | |
| Sep 10, 12:09 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 12:19 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 22 min |
| Sep 10, 1:11 PM EDT | Areal Flood Warning | JAX | Nassau | 3 hr |
| Sep 10, 1:28 PM EDT | Tornado Warning | JAX | Flagler | 32 min |
| Sep 10, 3:09 PM EDT | Areal Flood Warning | JAX | Flagler, Putnam | 3 hr |
| Sep 10, 4:11 PM EDT | Areal Flood Warning | JAX | Nassau | 3 hr |
| Sep 10, 4:39 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 10, 4:39 PM EDT | Tornado Warning | JAX | Saint Johns | 24 min |
| Sep 10, 4:58 PM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 5:21 PM EDT | Areal Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 5:43 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 5:48 PM EDT | Areal Flood Warning | JAX | Flagler, Putnam | 3 hr |
| Sep 10, 7:42 PM EDT | Tornado Warning | JAX | Saint Johns | 33 min |
| Sep 10, 7:59 PM EDT | Areal Flood Warning | JAX | Nassau | 3 hr |
Nearby
Tornado Warnings in Florida, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.